Header

UZH-Logo

Maintenance Infos

Induction or exacerbation of psoriasis in patients with Crohn's disease under treatment with anti-TNF antibodies


Barthel, Christiane; Biedermann, Luc; Frei, Pascal; Vavricka, Stephan R; Kündig, Thomas; Fried, Michael; Rogler, Gerhard; Scharl, Michael (2014). Induction or exacerbation of psoriasis in patients with Crohn's disease under treatment with anti-TNF antibodies. Digestion, 89(3):209-215.

Abstract

BACKGROUND AND AIMS: Paradoxically, psoriasis or psoriasiform skin lesions induced or exacerbated by anti-TNF antibodies have been described. Here, we report a series of 13 novel cases featuring exacerbation or occurrence of psoriatic skin lesions induced by anti-TNF antibodies in patients with Crohn's disease (CD).
METHODS: We performed a systematic analysis of exacerbation or occurrence of psoriasis or psoriasiform skin lesions induced by anti-TNF antibodies in an inflammatory bowel disease patient cohort at the University Hospital Zurich.
RESULTS: We identified 13 CD patients who developed psoriasis or psoriasiform lesions while receiving anti-TNF therapy. 10 of the 13 patients were female with an average age of 26.9 years at diagnosis. 11 of the 13 patients had a complicated disease. The mean time of clinical latency between diagnosis and onset of psoriasis was about 9.4 years, and the time between the beginning of all biological infusions and the onset of psoriasis was about 7 months. 7 of the 13 patients received infliximab, 3 adalimumab, and 3 certolizumab pegol at onset of psoriasis. In most of the cases, anti-TNF therapy was changed or discontinued and skin lesions improved.
CONCLUSION: Most of our described patients featured a complicated disease course of CD and had an improvement of the rash after changing the anti-TNF therapy.

Abstract

BACKGROUND AND AIMS: Paradoxically, psoriasis or psoriasiform skin lesions induced or exacerbated by anti-TNF antibodies have been described. Here, we report a series of 13 novel cases featuring exacerbation or occurrence of psoriatic skin lesions induced by anti-TNF antibodies in patients with Crohn's disease (CD).
METHODS: We performed a systematic analysis of exacerbation or occurrence of psoriasis or psoriasiform skin lesions induced by anti-TNF antibodies in an inflammatory bowel disease patient cohort at the University Hospital Zurich.
RESULTS: We identified 13 CD patients who developed psoriasis or psoriasiform lesions while receiving anti-TNF therapy. 10 of the 13 patients were female with an average age of 26.9 years at diagnosis. 11 of the 13 patients had a complicated disease. The mean time of clinical latency between diagnosis and onset of psoriasis was about 9.4 years, and the time between the beginning of all biological infusions and the onset of psoriasis was about 7 months. 7 of the 13 patients received infliximab, 3 adalimumab, and 3 certolizumab pegol at onset of psoriasis. In most of the cases, anti-TNF therapy was changed or discontinued and skin lesions improved.
CONCLUSION: Most of our described patients featured a complicated disease course of CD and had an improvement of the rash after changing the anti-TNF therapy.

Statistics

Citations

12 citations in Web of Science®
11 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

47 downloads since deposited on 11 Feb 2015
39 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:04 Faculty of Medicine > University Hospital Zurich > Clinic for Gastroenterology and Hepatology
Dewey Decimal Classification:610 Medicine & health
Language:English
Date:2014
Deposited On:11 Feb 2015 11:00
Last Modified:08 Dec 2017 10:23
Publisher:Karger
ISSN:0012-2823
Additional Information:© 2014 S. Karger AG
Publisher DOI:https://doi.org/10.1159/000358288
PubMed ID:24853251

Download

Download PDF  'Induction or exacerbation of psoriasis in patients with Crohn's disease under treatment with anti-TNF antibodies'.
Preview
Content: Accepted Version
Filetype: PDF
Size: 247kB
View at publisher
Download PDF  'Induction or exacerbation of psoriasis in patients with Crohn's disease under treatment with anti-TNF antibodies'.
Preview
Content: Published Version
Filetype: PDF
Size: 150kB